MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Model Number EPK-I8020C
Medical Device Problem Codes Poor Quality Image (1408); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As per customer email: i would like to escalate the ongoing issue we are experiencing with the screen going dark and red.This occurred again during dr.(b)(6) session on (b)(6) 2024 endo 1 pm list.The team used the following scopes: gastroscope - a0038a0455 (eg29-i20c), gastroscope - q00z7aa006 (eg34-i10).Unfortunately, both scopes experienced the same issue, where the screen went dark and red.We contacted you during the procedure and were advised to use another scope, but the problem persisted.They are using a 3rd scope now.Additional product information: eg34-i10: pentax medical video upper g.I.Scope eg34-i10 a3.Eg29-i20c: pentax medical video upper gi scope eg29-i20c a1.This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
B5: the content in the initial report was insufficient and unclear, so it has been revised as follows.On 09-dec-2024 pentax medical became aware of event involving a model epk-i8020c, serial number (b)(6) video processor in australia within the apac region.A user reported an issue where endoscopic images turned dark and red during a procedure.The facility used the following gastroscopes: - a0038a0455 (eg29-i20c), - q00z7aa006 (eg34-i10).Both scopes experienced the same issue, prompting the user to contact a pentax medical representative.They were advised to use another endoscope, but the problem persisted, requiring a third scope.While there was no physical harm to the patient, poor visibility made proper observation difficult.This resulted in the need for multiple scopes, extending both the procedure and sedation time beyond usual.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information b4: date of this report.B5: describe event or problem.D8: was this device ever serviced by a third party? g6: follow-up #: 1.H2: if follow-up, what type? h3: device evaluated by manufacture.H6: adverse event problem.Additional information d4: primary unique device identifier (udi) h4: device manufacture date h11: evaluation summary.Evaluation summary event that occurred is the screen going dark and red.Based on the investigation, a potential root cause of this failure is the adhesion of mucus or residue got on the cover glass for fibre bundles of endoscope.The adhesion of mucus or residue dried and solidified due to the illumination light, causing the colour of the illumination light to change.A definitive root cause of the reported issue could not be identified.Ifu mentioned that the user shall prepare an available processor during procedure and check the device status before using.If any abnormal found, please contact pentax employee.Based on the trend analysis, there is no significant increase in repair complaints for this failure mode/hazard, and no increasing trend.A device history record (dhr) review was performed by the manufacturer.The review by dhr confirmed that the processor was manufactured under normal conditions on 04-apr-2024.At in-process inspection, rework was performed due to ada assembly separation detected, and insw improper installation of mechanical parts, and it passed all required inspections and was released accordingly.The dates of approval for shipment and actual date shipped were confirmed on 25-apr-2024.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key20936817
Report Number9610877-2024-00182
Device Sequence Number8323658
Product Code PEA
UDI-Device Identifier04961333247929
UDI-Public(01)04961333247929(11)240406
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K231249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I8020C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown